Alert archive / North Carolina / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Wilmington, NC
NWS Wilmington, NC issued this red flag warning at Apr 10, 2012, 4:01 AM EDT for Dillon County, Marlboro County, South Carolina; Bladen County, Pender County, Robeson County, North Carolina. It took effect at Apr 10, 2012, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2012, 4:01 AM EDT (08:01 UTC)
- In effect from
- Apr 10, 2012, 12:00 PM EDT
- Expired
- Apr 10, 2012, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Pender County, NC, Robeson County, NC, Dillon County, SC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2293 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260 WWUS82 KILM 100801 RFWILM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 401 AM EDT TUE APR 10 2012 NCZ099-106>110-SCZ023-032-033-039-053>056-100915- /O.CAN.KILM.FW.A.0001.120410T1600Z-120411T0000Z/ COLUMBUS-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-DARLINGTON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 401 AM EDT TUE APR 10 2012 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH CRITERIA WILL NOT BE REACHED FOR A RED FLAG WARNING...CONDITIONS ACROSS THE AREA WILL REMAIN CONDUCIVE FOR ANY POTENTIAL WILD FIRES OR HOME BURNING TO QUICKLY GET OUT OF CONTROL. $$ NCZ087-096-105-SCZ017-024-101600- /O.UPG.KILM.FW.A.0001.120410T1600Z-120411T0000Z/ /O.NEW.KILM.FW.W.0001.120410T1600Z-120411T0000Z/ ROBESON-BLADEN-INLAND PENDER-MARLBORO-DILLON- 401 AM EDT TUE APR 10 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 017 MARLBORO...FIRE WEATHER ZONE 024 DILLON...FIRE WEATHER ZONE 087 ROBESON...FIRE WEATHER ZONE 096 BLADEN AND FIRE WEATHER ZONE 105 INLAND PENDER. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...NOON TODAY THROUGH 8 PM THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE MID TO UPPER 70S. * FUELS...FINE GROUND FUELS HAVE BEEN ABLE TO DRY OUT DURING THE PAST FEW DAYS FROM ACTIVE AND GUSTY WINDS. * IMPACTS...ANY FIRES THAT OCCUR THIS AFTERNOON COULD GROW QUICKLY OUT OF CONTROL. THE DRY FINE FUELS COMBINED WITH GUSTY WEST WINDS WILL GREATLY ELEVATE THE FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DCH
3 follow-up statements
977 WWUS82 KILM 100816 AAA RFWILM URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 416 AM EDT TUE APR 10 2012 NCZ106-101615- /O.EXA.KILM.FW.W.0001.120410T1600Z-120411T0000Z/ COASTAL PENDER- 416 AM EDT TUE APR 10 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 106 COASTAL PENDER. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...NOON TODAY THROUGH 8 PM THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT. * TEMPERATURES...IN THE MID 70S. * LIGHTNING...NONE. * FUELS...FINE GROUND FUELS HAVE BEEN ABLE TO DRY OUT DURING THE PAST FEW DAYS FROM ACTIVE AND GUSTY WINDS. * IMPACTS...ANY FIRES THAT OCCUR THIS AFTERNOON COULD GROW QUICKLY OUT OF CONTROL. THE DRY FINE FUELS COMBINED WITH GUSTY WEST WINDS WILL GREATLY ELEVATE THE FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && UPDATE TO INCLUDE PENDER COUNTY COASTAL ZONE WITHIN THE RED FLAG WARNING. $$ NCZ087-096-105-SCZ017-024-101615- /O.CON.KILM.FW.W.0001.120410T1600Z-120411T0000Z/ ROBESON-BLADEN-INLAND PENDER-MARLBORO-DILLON- 416 AM EDT TUE APR 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... * AFFECTED AREA...FIRE WEATHER ZONE 017 MARLBORO...FIRE WEATHER ZONE 024 DILLON...FIRE WEATHER ZONE 087 ROBESON...FIRE WEATHER ZONE 096 BLADEN AND FIRE WEATHER ZONE 105 INLAND PENDER. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...NOON TODAY THROUGH 8 PM THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE MID TO UPPER 70S. * FUELS...FINE GROUND FUELS HAVE BEEN ABLE TO DRY OUT DURING THE PAST FEW DAYS FROM ACTIVE AND GUSTY WINDS. * IMPACTS...ANY FIRES THAT OCCUR THIS AFTERNOON COULD GROW QUICKLY OUT OF CONTROL. THE DRY FINE FUELS COMBINED WITH GUSTY WEST WINDS WILL GREATLY ELEVATE THE FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DOUGH
363 WWUS82 KILM 101549 RFWILM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1149 AM EDT TUE APR 10 2012 NCZ087-096-105-106-SCZ017-024-110000- /O.CON.KILM.FW.W.0001.120410T1600Z-120411T0000Z/ ROBESON-BLADEN-INLAND PENDER-COASTAL PENDER-MARLBORO-DILLON- 1149 AM EDT TUE APR 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS... * AFFECTED AREA...FIRE WEATHER ZONE 017 MARLBORO...FIRE WEATHER ZONE 024 DILLON...FIRE WEATHER ZONE 087 ROBESON...FIRE WEATHER ZONE 096 BLADEN...FIRE WEATHER ZONE 105 INLAND PENDER AND FIRE WEATHER ZONE 106 COASTAL PENDER. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...NOON TODAY THROUGH 8 PM THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * TEMPERATURES...IN THE MID 70S. * FUELS...FINE GROUND FUELS HAVE BEEN ABLE TO DRY OUT DURING THE PAST FEW DAYS FROM ACTIVE AND GUSTY WINDS. * IMPACTS...ANY FIRES THAT OCCUR THIS AFTERNOON COULD GROW QUICKLY OUT OF CONTROL. THE DRY FINE FUELS COMBINED WITH GUSTY WEST WINDS WILL GREATLY ELEVATE THE FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 15
376 WWUS82 KILM 102355 RFWILM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 755 PM EDT TUE APR 10 2012 NCZ087-096-105-106-SCZ017-024-110100- /O.EXP.KILM.FW.W.0001.000000T0000Z-120411T0000Z/ ROBESON-BLADEN-INLAND PENDER-COASTAL PENDER-MARLBORO-DILLON- 755 PM EDT TUE APR 10 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS... NIGHTTIME RECOVERY IN RELATIVE HUMIDITY IS WELL UNDERWAY...AND RED FLAG WARNING CONDITIONS HAVE ENDED. $$ TRA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this red flag warning went out at Apr 10, 3:39 AM EDT, 22 minutes earlier.
Area forecast discussion, Apr 10, 3:39 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
339 AM EDT TUE APR 10 2012
.SYNOPSIS...
THE FIRST IN A SERIES OF DRY COLD FRONTS WILL MOVE ACROSS THE
REGION TONIGHT. BREEZY CONDITIONS AND NOTICEABLE COOLING WILL
RESULT FOR WEDNESDAY AND THURSDAY. A WARMING TREND WILL BEGIN
FRIDAY AND CONTINUE INTO NEXT WEEK AS AN UPPER RIDGE BUILDS OVER
THE AREA.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM TUESDAY...WEAK CFP EARLY THIS MORNING...WILL BE
FOLLOWED BY YET ANOTHER DRY CFP LATE THIS EVENING AND OVERNIGHT.
MODELS INDICATE SOME MOISTURE ACCOMPANYING THIS NEXT COLD FRONT.
COULD NOT FIND ANY WEAK IMPULSES/VORTICIES WITHIN THE W TO NW FLOW
ALOFT TO AID IN ANY TYPE OF POSSIBLE CONVECTION. WILL INDICATE SOME
CLOUDINESS AHEAD OF THE COLD FRONT BUT NOT THE HIGHER AMOUNT THAT
MODELS ARE SHOWING. THIS WILL RESULT IN PARTLY CLOUDY FOR SKY
CONDITIONS AT ITS WORST. THE SFC PG WILL QUIKLY RE-TIGHTEN AHEAD OF
THIS NEXT COLD FRONT...AND REMAIN TIGHTENED AFTER ITS PASSAGE
TONIGHT. MODELS INDICATE WESTERLY WINDS IN THAT 10 TO 20 MPH
SUSTAINED RANGE...WITH GUSTS 25 TO 30 MPH...WITH THESE HIGHER GUSTS
ALONG THE NORTHERN PORTIONS OR BOUNDARY OF THE ILM CWA. STAYED
CLOSER TO THE HIGHER MODEL MOS GUIDANCE FOR MAX TEMPS TODAY. WITH
THE CFP LATER THIS EVENING...DECIDED TO LEAN TOWARD MODEL MOS
GUIDANCE THAT IS ON THE LOWER SIDE FOR LOWS TONIGHT.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 AM TUESDAY...CHILLY PERIOD ON TAP WITH REGION REMAINING
UNDER THE INFLUENCE OF AN UNSEASONABLY STRONG EAST COAST LONGWAVE 5H
TROUGH. DEEP WEST TO NORTHWEST FLOW AND CONVERGENCE ALOFT ENHANCED
BY EXITING 5H TROUGH AXIS WILL KEEP THE REGION DRY. SKIES WILL
REMAIN MOSTLY CLEAR THROUGH THE PERIOD WITH PRECIPITABLE WATER
VALUES HOVERING AROUND A QUARTER INCH AND STRONG SUBSIDENCE PRESENT.
BIG CONCERN WILL BE THE UNSEASONABLY COOL TEMPERATURES. COLD
ADVECTION FOLLOWING THE TUE NIGHT FRONT STARTS TO WANE WED
AFTERNOON...BUT NOT BEFORE A SIGNIFICANT COOL DOWN. DESPITE FULL SUN
ON WED TEMPS WILL STRUGGLE TO BREAK 60. DEEP MIXING AND STRONG WINDS
ALOFT WILL MAKE FOR BREEZY CONDITIONS WED. GUSTS AROUND 20 MPH WILL
BE POSSIBLE.
OF MORE IMPORTANCE WED NIGHT LOWS WILL FLIRT WITH FREEZING INLAND.
DESPITE -2C 850 TEMPS AND PARTIAL THICKNESS VALUES HEARKENING BACK TO
LATE JANUARY THINK THE AREA WILL ESCAPE A FREEZE...AT LEAST FOR WED
NIGHT. GRADIENT SHOULD SUPPORT WINDS ALL NIGHT...BOUNDARY LAYER
WIND SPEEDS EXPECTED TO BE HIGHER THAN 10 KT. THERE ARE ALSO A FEW
FACTORS SOME OF THE GUIDANCE MAY NOT FULLY GRASP. FOR STARTERS WHAT
IMPACT WILL THE WARM SOIL TEMPS ACROSS THE CENTRAL US PLAY IN
MODIFYING THE AIR MASS. LOCALLY SOIL TEMPERATURES ARE WELL ABOVE
CLIMO...TRESS HAVE LEAFED OUT MEANING EVAPOTRANSPIRATION WILL BE
ADDING SOME MOISTURE OVERNIGHT. ADDITIONALLY THE LEAVES ON THE TREES
MAY LIMIT WHAT LITTLE RADIATIONAL COOLING COMPONENT THERE IS. AS IT
STANDS THE LATEST TEMP FORECAST FOR WED NIGHT KEEPS LOWS ABOVE
FREEZING. ALSO NOT SOLD ON FROST POTENTIAL. IF BOUNDARY LAYER WINDS
ARE AS STRONG AS EXPECTED DO NOT EXPECT TO SEE MUCH IN THE WAY OF
FROST THU MORNING.
CANADIAN HIGH MOVES OVERHEAD LATE THU WITH APRIL SUN WORKING TO
MODIFY THE AIR MASS. ALTHOUGH THE AIR MASS IS WARMING TEMPERATURES
WILL START OUT LOWER THU MORNING. THE NET RESULT IS HIGHS VERY
SIMILAR TO WED...THOUGH WITHOUT THE GUSTY WINDS IT WILL FEEL WARMER.
FREEZING TEMPS WILL BE A REAL CONCERN THU NIGHT. WINDS WILL BE LIGHT
THU NIGHT WITH RIDGE AXIS CLOSE BY AND SKIES REMAIN CLEAR. THE ONLY
POTENTIAL SAVING GRACE WILL COME IN THE FORM OF THE ENVIRONMENTAL
FACTORS MENTIONED ABOVE CONCERNING WED NIGHT. PARTIAL THICKNESS
VALUES SUGGEST A STRONG POSSIBILITY OF LOWS AT OR BELOW FREEZING FOR
AN HOUR OR 2 AWAY FROM THE COAST. ALSO THINK FROST MAY BE AN ISSUE
AWAY FROM THE COAST. HAVE ADDED PATCHY FROST BUT THIS MAY NEED TO BE
INCREASED TO AREAS OR EVEN WIDESPREAD DEPENDING ON HOW THE FORECAST
SHAKES OUT.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 3 AM TUESDAY...REGION QUICKLY TRANSITIONS TO A SUMMER LIKE
PATTERN AS HIGH PRESSURE SHIFTS OFFSHORE UNDER A BUILDING 5H RIDGE.
EXTENDED PERIOD CONTINUES TO LOOK DRY WITH SUBSIDENCE UNDER THE
BUILDING RIDGE ALOFT MORE THAN OFFSETTING THE GRADUAL LOW LEVEL
MOISTURE RETURN OVER THE WEEKEND AND INTO NEXT WEEK. SKIES WILL
CONTINUE TO BE CLEAR TO MOSTLY CLEAR LEAVING MAINLY A TEMPERATURES
FORECAST. SURFACE HIGH OVERHEAD FRI SHIFTS OFFSHORE OVERNIGHT WITH
WEAK WARM ADVECTION DEVELOPING. HIGHS FRI WILL BE NEAR TO SLIGHTLY
BELOW CLIMO THOUGH WARMER THAN WED/THU. FRI NIGHT LOOKS TRICKY AS
GRADIENT REMAINS LIGHT AND LOW LEVEL COLD AIR TENDS TO HANG AROUND
ONE LAST NIGHT. ALTHOUGH 850 TEMPS WARM FRI NIGHT THE LOW LEVEL
THICKNESS VALUES MORE OR LESS HOLD STEADY AND SUGGEST LOWS IN THE
MID 40S. SAT AND BEYOND THE WARM UP IS ON WITH LOW AND MID LEVEL
WARM ADVECTION ENHANCED BY SUBSIDENCE ALOFT AND TEMPERATURES
CLIMBING ABOVE TO WELL ABOVE CLIMO.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
AS OF 06Z...MOSTLY QUIET WEATHER ON TAP WHICH WILL ALLOW FOR VFR
CONDITIONS TO PREVAIL. SOUTH-SOUTHWEST WINDS AOB 10 KTS INTO THE
OVERNIGHT HOURS WILL GRADUALLY VEER TO THE WEST-NORTHWEST IN
ASSOCIATION WITH A WEAK CFP DURING THESE OVERNIGHT HOURS.
BOUNDARY LAYER REMAINS WELL MIXED OVERNIGHT AND WITH LIMITED LOW
MOISTURE...FOG WILL NOT BE A PROBLEM.
AFTER SEVERAL HOURS AFTER DAYBREAK...WEST-NORTHWEST WINDS WILL
INCREASE TO 14 TO 18 KT SUSTAINED WITH GUSTS 20-27 KT ACROSS ALL
TERMINALS AND WILL CONTINUE THRUOUT THE AFTERNOON. THE COASTAL
TERMINALS MAY SEE DIRECTIONS SLIGHTLY BACKING TO A SW OR WSW
DIRECTION. THE GUSTS WILL TAPER OFF AFTER SUNSET TUESDAY.
FEW/SCT MID TO HIGH LEVEL CLOUDS WILL SLOWLY INFILTRATE INTO SITES
BY LATE AFTERNOON/EARLY EVENING...BECOMING BKN TOWARD THE END OF THE
VALID PERIOD.
EXTENDED OUTLOOK...EXPECT VFR THROUGH VALID PERIOD.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM TUESDAY...SFC PG TO TIGHTEN LATER TODAY AS A COLD FRONT
DROPS SOUTHEAST...REACHING THE WATERS DURING THIS EVENING...AND
MOVING WELL OFFSHORE BY DAYBREAK WEDNESDAY. MODELS INDICATE THE BEST
WINDS OVER THE WATERS TO OCCUR AFTER THE CFP LATER THIS EVENING.
CANADIAN HIGH PRESSURE TO QUICKLY RIDGE IN BEHIND THE DEPARTING COLD
FRONT. LOOK FOR THE HIGHER WINDS TO OCCUR AFTER FROPA FROM A
TIGHTENED SFC PG ALONG WITH SOME EXCELLENT COLD AIR ADVECTION. THESE
2 COULD PUSH WINDS/SEAS TO SCEC THRESHOLDS OR POSSIBLY EVEN UP TO
SCA THRESHOLDS.
THE STRONGER WINDS DURING TODAY WILL LIE ACROSS THE MAINLAND WHICH
AT TIMES WILL BLEED INTO THE NEARSHORE COASTAL WATERS. THIS COULD BE
1 OF THOSE OCCURRENCES WHERE SEAS ARE ACTUALLY HIGHER ALONG THE NEAR
SHORE WATERS THAN THE OUTER WATERS WITHOUT THE AID OF A SEA BREEZE.
SEAS GENERALLY TO RUN 2 TO 4 FT...EXCEPT UP TO 5 FT OFF CAPE FEAR
LATER TONIGHT.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 AM TUESDAY...PERIOD WILL BE MARKED BY DECREASING NORTHWEST
FLOW AS HIGH PRESSURE BUILDS SOUTH FROM CENTRAL CANADA. 15 TO 20 KT
OFFSHORE FLOW WED MORNING CONTINUES INTO THE AFTERNOON BEFORE SPEEDS
START TO DROP AS GRADIENT BRIEFLY RELAXES WED EVENING. SPEEDS PICK
BACK UP LATE WED NIGHT AS 1 FINAL SURGE OF COLD AIR ARRIVES. DO NOT
THINK WINDS WILL REACH A SUSTAINED 20 KT SO AT THIS POINT LOOKS LIKE
SCEC HEADLINES MAY NOT BE NEEDED. SURGE EASES LATE THU MORNING IN
RESPONSE TO GRADIENT RELAXING. OFFSHORE FLOW DROPS INTO THE 10 TO 15
KT RANGE BY THU AFTERNOON WITH SPEEDS CONTINUING TO DECREASE AND
VEER TO NORTHEAST LATE THU NIGHT. STRONG OFFSHORE FLOW WED AND WED
NIGHT MAY RESULT IN SEAS BRIEFLY TOUCHING 5 FT IN THE VICINITY OF 20
NM BUT OTHER WISE SEAS WILL RUN 2 TO 4 FT. AS SPEEDS START TO
DECREASE THU SEAS WILL DIMINISH...DROPPING TO 3 FT OR LESS BY MIDDAY
AND UNDER 3 FT THU NIGHT.
LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 AM TUESDAY...HIGH PRESSURE OVER THE WATERS FRI DRIFTS SLOWLY
EAST FRI NIGHT INTO SATURDAY. AS THIS HAPPENS LOW LEVEL LIGHT
OFFSHORE FLOW FRI WILL BECOME LIGHT AND VARIABLE INTO SAT. SEAS MAY
RUN 2 TO 3 FT AT THE START OF THE PERIOD BUT DROP TO 2 FT OR LESS
FRI AFTERNOON INTO SAT. HIGH MOVES FARTHER OFF THE COAST SAT WITH
LIGHT SOUTHERLY FLOW DEVELOPING. SEAS MAY EXPERIENCE A SLIGHT BUMP
FROM THE DEVELOPING SOUTHERLY FLOW LATE IN THE PERIOD...BUT 3 FT OR
LESS SHOULD COVER IT.
&&
.FIRE WEATHER...
AS OF 3 AM TUESDAY...RED FLAG WARNING RAISED FOR THE 6
NORTHERNMOST COUNTIES WITHIN THE ILM CWA. MIN RH FIELDS WILL MEET
THE REQUIRED THRESHOLDS FOR RAISING A RFW...HOWEVER SUSTAINED
WINDS AT 20+ MPH AN/OR WIND GUSTS 30+ MPH HAVE BEEN THE PROBLEM
CHILD. THE BEST LOCATIONS FOR THE LATTER TO OCCUR WILL LIE ACROSS
THOSE AFOREMENTIONED COUNTIES. ELSEWHERE...WILL ISSUE AN SPS FOR
INCREASED FIRE DANGER.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
SCZ017-024.
NC...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
NCZ087-096-105.
MARINE...NONE.
&&
NEAR TERM...DCH
SHORT TERM...III
LONG TERM...III
AVIATION...DCH/SGL
FIRE WEATHER...DCHHazardous weather outlook, Apr 9, 11:06 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1106 PM EDT MON APR 9 2012 AMZ250-252-254-256-110315- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1106 PM EDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-110315- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 1106 PM EDT MON APR 9 2012 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. FIRE WEATHER WATCH TUESDAY AFTERNOON AND EVENING. ANY FIRES THAT OCCUR TUESDAY AFTERNOON COULD GROW QUICKLY OUT OF CONTROL. THE DRY FINE FUELS COMBINED WITH GUSTY WEST WINDS WILL GREATLY ELEVATE THE FIRE DANGER. NEAR FREEZING TEMPERATURES EXPECTED THURSDAY MORNING. THERE IS A POTENTIAL LOW 30S EARLY THURSDAY. LOWS COULD POTENTIALLY DROP NEAR OR AT FREEZING...ESPECIALLY WELL INLAND. THIS COULD CAUSE DAMAGE TO SENSITIVE OR YOUNG CROPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:59 PM EDT | Small Craft Advisory | ILM | 16 hr | |
| Apr 10, 7:49 PM EDT | Special Weather Statement | ILM | Florence, Marion | 26 min |
Nearby
Red Flag Warnings in North Carolina, 2012Red Flag Warnings in South Carolina, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.